Hi, i'm 23 years old soon to be 24 in a month. I have been having loose stool and narrow sometimes flat stools on and off for a few years now. Recently i've been taking metamucil for extra fiber and my stool seems to have bulked up. But lately i have been feeling more gassy and having a slight increase in bowel movements. Since 3 days ago, i've noticed on and off bright red blood in my stool. Not mixed into the stooll. Not painful either. My father has had colon cancer a few years ago and survived, So i was wondering if i should be worried? Also i have been diagnosed with general anxiety disorder and taking prozac 30mg a day. Please help, i am getting very scared.
Metamucil which is fiber can cause gas and bloating. Bright red blood is most often due to hemorrhoids or a small tear in the anus. But anytime we see blood in our stool we need to have the cause determined by a Gastroenterologist to be on the safe side to to ease our mind. You suffer with anxiety and don't need more to worry about. I truly feel it's hemorroids or an anal tear, but you need to have a doctor determine this for sure. Try not to worry, it's extremely rare for one as young as you to develop colon cancer. Take care.
Thank you so much! just one more question, does that mean that even if one has colon cancer, can metamucil stop the narrow stool symptoms or if u have the cancer it doesnt matter you'll get narrow stool no mattter what.
Narrow stools can be due to constipation, and the Metamucil helps with this as well as probiotics. It would be a good idea to add yogurt enriched with probiotics to your daily diet. You may want to get checked out just to be on the safe side, but don't worry that it's cancer there are other things that can cause this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.